News Stories

Soldiers in Iraq Dying from Mysterious Blood Clots

We've written before about the mysterious deaths from pneumonia of U.S. soldiers in Iraq. Now it's been discovered that unexplained blood clots are another reason soldiers are dying there?and they're dying from the same thing here in the U.S. Soldiers, and their families, blame this on smallpox and anthrax vaccines.

In April, NBC News correspondent David Bloom also died from a blood clot in his lung after collapsing in Iraq. He had gotten both anthrax and smallpox vaccines and complained of pain in his legs before he died.

Some of the soldiers who died suddenly complained about pain in the legs that could indicate blood clots. "Bill just dropped. They thought he had been shot. That is how suddenly it happened," says Rose Hobby, whose brother-in-law, Army Spc. William Jeffries, died of a massive lung blood clot on March 31st, after being evacuated from Kuwait. "If there is a significant number of deaths of this type, it would make you wonder what was going on. How many others are out there?" Jeffries had a scab on his arm from a recent smallpox vaccination.

Patrick Ivory's son, Army Spc. Craig S. Ivory, died from a blood clot that entered his brain on August 11. The father says, "I had to make a decision to turn off life support, which was the most difficult thing I have ever done in my life."

"If anybody has a right to know what my husband died of, it is me," says Lisa Ann Sherman, whose husband, Lt. Col. Anthony Sherman died on August 27th in Kuwait. "The only thing they had to tell me was severe myocardial infarction (heart attack)." However, Sherman was a marathon runner and a triathlete. Sherman says her husband complained of pain in his legs after getting anthrax shots. She says, "I am very suspicious about the true reason behind my husband's death."

Army Spc. Rachael Lacy died on April 4th, and a civilian doctor who treated her and the civilian coroner who performed her autopsy say the smallpox and anthrax vaccines the Army gave her on March 2nd in preparation for her deployment in Iraq may have caused her death. Two health care workers also died of heart attacks after getting smallpox shots. The Pentagon says side effects from the anthrax vaccine are generally mild and rare, but they admit that, in the case of Capt. Jason M. Nietupksi, it did cause Deep Vein Thrombosis. Nietupksi has to be on blood thinners for the rest of his life. "CPT Nietupski had multiple adverse medical problems associated with three anthrax vaccinations he received while assigned to the 8th United States Army," says a military report. "A condition described as Deep Vein Thrombosis, chronic fatigue and Steven Johnson's Syndrome all are adverse reactions that developed in this previously healthy individual from the anthrax vaccine. Evaluation by Walter Reed Physicians states that his symptoms are related to the anthrax vaccine."

"I would say that that number of [blood clot] cases among young healthy troops would seem to be unusual," says infectious disease specialist Dr. Jeffrey Sartin, who is a former Air Force doctor. He says that during the first Gulf War, "I am not aware that there were this many cases."

Do we ever know the truth about what happens during a war?and before it?

NOTE: This news story, previously published on our old site, will have any links removed.


Subscribe to Unknowncountry sign up now